Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 158, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 16, 2002, 12:26 AM CDT for Stonewall County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2002, 12:26 AM CDT (05:26 UTC)
- Expired
- Jun 16, 2002, 1:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Stonewall County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1854 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2594 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 160526 SVRLBB TXC433-160615- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 1225 AM CDT SUN JUN 16 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONEWALL COUNTY IN NORTHWEST TEXAS * UNTIL 115 AM CDT * AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WIND GUST IN EXCESS OF 60 MPH 4 MILES SOUTHWEST OF OLD GLORY...MOVING SOUTH AT 55 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF JAYTON MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... OLD GLORY AND ASPERMONT... PEACOCK... FLAT TOP... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3334 10000 3333 10053 3297 10052 3297 10000
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:10 PM CDT, 11 hours 16 minutes earlier.
Area forecast discussion, Jun 15, 1:10 PM CDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 110 PM CDT SAT JUN 15 2002 18Z MAP HAS SURFACE LOW IN FAR SOUTHEAST COLORADO, WITH DRYLINE TRAILING BACK TO THE SOUTHWEST INTO NORTHEAST NEW MEXICO. EXPECT SURFACE LOW TO DEEPEN AND MOVE SOUTHEAST INTO THE NORTHERN TEXAS PANHANDLE BY 00Z. DESPITE THE SOUTHEAST MOVEMENT OF THE SURFACE LOW, SHOULD NOT SEE SIGNIFICANT VEERING OF SURFACE WINDS OVER OUR AREA OWING TO INCREASING ISALLOBARIC GRADIENT AS THE LOW SLOWLY DEEPENS. THUS, DO NOT EXPECT ANY SIGNIFICANT EASTWARD PUSH ON THE DRYLINE AND THIS WOULD LIMIT LOW LEVEL CONVERGENCE OVER OUR AREA THROUGH 00Z. MEANWHILE, COMBINATION OF EASTWARD ADVECTION OF WARMER TEMPERATURES ALOFT AND WEAK SUBSIDENCE SHOULD CONTRIBUTE TO INCREASING INHIBITION THIS AFTERNOON AND THIS EVENING. STORMS SHOULD DEVELOP NEAR THE SURFACE LOW, AND NORTHEAST OF THE SURFACE TROF AXIS, WITH THE POTENTIAL FOR AN ORGANIZED MCS WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL SPREADING SOUTHEAST THIS EVENING ALONG THE NORTHEAST EDGE OF THE CAP. MESOETA SUGGESTS THE MAIN RISK OF STORMS IN OUR AREA WOULD BE NORTHEAST ZONES, WITH MINIMAL RISK SOUTHWEST. STRONG CONVECTIVE OUTFLOW SHOULD SPREAD SOUTHWEST ACROSS OUR AREA TONIGHT, AND IT REMAINS TO BE SEEN WHETHER CIN WILL BE SUFFICIENT TO PRECLUDE INITIATION ALONG THIS BOUNDARY AS IT MOVES THROUGH HIGH DEW POINT AIR. WILL TAPER RAIN CHANCE FROM NORTHEAST TO SOUTHWEST TONIGHT. MESOETA SUGGESTS LITTLE CHANCE OF STORMS TONIGHT SOUTHWEST OF A LINE THROUGH DIMMITT AND JAYTON, HOWEVER WELL SEE HOW THE SITUATION EVOLVES LATER THIS AFTERNOON. TOMORROW LOOKS QUIET BEHIND MCS AS UPPER FLOW AMPLIFIES. SUNDAY NIGHT MAY SEE STORMS MOVE DOWN FROM THE NORTHWEST. GIVEN HIGHER AMPLITUDE FLOW, THIS CHANCE SHOULD REMAIN RESTRICTED TO WESTERN ZONES. MONDAY LOOKS QUIET, WITH PERHAPS A FEW STORMS DEVELOPING OFF TO THE WEST OR NORTHWEST DURING MAX HEATING, LEAVING A SLIGHT CHANCE OF ACTIVITY OVER OUR AREA MONDAY NIGHT. FOR EXTENDED WOULD EXPECT NOTHING MORE THAN TYPICAL ISOLATED AFTERNOON/EVENING CONVECTION, IN PROXIMITY TO UPPER LEVEL RIDGE AXIS. PRELIMINARY: FRI 59/83/58/89 1021 TIA 58/83/60/88 4010 CDS 65/83/61/88 7100 BNF 61/87/61/92 -010 LUB 60/85/61/88 3010 ASP 66/84/60/85 5200 .LUB...NONE.
In the hours before
Special weather statement, Jun 15, 7:26 PM CDT, 5 hours before
TXZ021>044-160600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 726 PM CDT SAT JUN 15 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL 1 AM CDT FOR THE FOLLOWING COUNTIES... SWISHER...BRISCOE...HALL...CHILDRESS...HALE...FLOYD...MOTLEY... COTTLE...LUBBOCK...CROSBY...DICKENS...KING... A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Hall | 49 min |
| Jun 15, 9:00 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 45 min |
| Jun 15, 9:07 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 53 min |
| Jun 15, 9:43 PM CDT | Severe Thunderstorm Warning | LUB | King | 62 min |
| Jun 15, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 31 min |
| Jun 15, 10:15 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 30 min |
| Jun 15, 10:21 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 39 min |
| Jun 15, 10:33 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 57 min |
| Jun 15, 11:21 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 54 min |
| Jun 15, 11:27 PM CDT | Severe Thunderstorm Warning | LUB | King | 48 min |
| Jun 15, 11:32 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 28 min |
| Jun 15, 11:52 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 38 min |
| Jun 15, 11:59 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.